HEAD-SMASHED IN BUFFALO JUMP - FRANK SLIDE INTERPRETIVE CENTRE - SUMMERVIEW WIND FARM - GREAT CANADIAN BARN DANCE KOOTENAI BROWN PIONEER VILLAGE



4.1/4.2 June 2 - 4

4.3/4.4 June 3 - 5

Dear Parents,

We are so excited to be embarking on our annual Southern Alberta History Tour! This year we will be staying overnight at the Frank Slide Interpretive Centre and at The Great Canadian Barn Dance. We will also be making stops at Head Smashed In Buffalo Jump, Summerview Windfarm and Kootenai Brown Pioneer Village. This trip provides a wonderful opportunity for students to explore the actual sites where significant events from Alberta's history have taken place and to make real-world connections with what they have been studying as part of the Grade 4 Humanities and Science curriculum. These trips continue to be a highlight for Connect Charter School students and we are excited to wrap-up an incredible year with this fitting immersion experience and celebration of learning.

General Trip Information and Details:

DATES	4.1 and 4.2 - Depart: Tuesday, June 2 - 9:00 am		
	Return: Thursday, June 4 - 4:00 pm		
	4.3 and 4.4 - Depart: Wednesday, June 3 - 9:00 am		
	Return: Friday, June 5 - 4:00 pm		
COST	\$		
TRANSPORTATION			
STAFF	2 teachers, 1 administrator, 5 parent volunteers per pod		
FOOD	All meals will be provided except lunch on the first day (**Students bring a bagged lunch from home.)		
	All students should bring 5 - 10 nut-free snacks to share (fruit/veg welcomed!)		
	Please pack a labeled water bottle for your child.		
FIRST AID	In the unlikely event that medical attention is needed, a modern medical center is located less than thirty minutes from each site.		
	(**If your son or daughter requires medication, please send it in a clearly marked container with the child's name and instructions.)		







Connect Charter School

Appreciate

Grade 4 Southern Alberta History Tour

Reflect

Itinerary

Day 1:

SCHEDULE	ACTIVITY		
8:45 am - 9:00 am	Check in and attendance		
	Board bus and depart for Head Smashed In Buffalo Jump (2 hour driving time)		
11:00 am - 3:00 pm	Head Smashed In Itinerary		
	11:00 am Arrival and snack		
	Programming: Walk to Buffalo Jump and Museum Tour		
	Lunch (bagged lunch from home)		
	3:00pm - Depart for Frank Slide (1 hour driving time)		
4:00 pm - 5:00 pm	Welcome and Orientation to Frank Slide Interpretive Centre		
5:00 pm - 6:00 pm	Dinner at Interpretive Centre		
6:00 pm - 8:00 pm	Group 1 - "Frank Slide Survival Kit" guided hike on the Frank Slide Trail (1.5 h) then watch "On the Edge of Destruction" in the theatre (30 min)		
	Group 2 - Watch "On the Edge of Destruction" in the theatre (30 min) then "Frank Slide Survival Kit" guided hike on the Frank Slide Trail (1.5 h)		
8:00 pm - 8:45 pm	Scavenger Hunt		
8:45 pm to 9:00 pm	Snack		
9:00 pm - 11:00 pm	Movie in the theatre		
11:00 pm	Lights out!		

Day 2:

SCHEDULE	ACTVITIY
7:00 am	Rise and Shine!
7:00 am - 8:00 am	Clean up sleeping areas and load gear into the bus before breakfast
8:00 am - 9:00 am	Breakfast
9:30 am to 11:00 am	Group 1 - Tour of the Bellevue Underground Mine (1.5h) then "Promises of Paradise" program (1h)
11:00 am to 12:30 pm	Group 2 - "Promises of Paradise" program (1h) then Tour of the Bellevue Underground Mine (1.5h)
12:30 pm - 1:30 pm	Lunch (Subway)
1:30 pm - 2:00 pm	Drive to Summerview Wind Farms
2:00 pm - 4:00 pm	Tour Windfarms
4:00 pm - 4:45 pm	Drive to Great Canadian Barn Dance
4:45 pm - 5:30 pm	Welcome and Orientation to Great Canadian Barn Dance
5:30 pm - 6:30 pm	Buffet Dinner
6:30 pm - 7:30 pm	Exploring, wide games, outdoor sports and wagon rides
7:30 pm - 9:30 pm	Barndance
9:30 pm - 10:00 pm	Get ready for bed
10:00 pm	Lights out!

Day 3:

SCHEDULE	ACTIVITY
7:00 am - 8:00 am	Rise and Shine! Clean up sleeping areas and load gear into the bus before breakfast
8:00 am - 9:00 am	Breakfast
9:00 am - 9:45 am	Drive to Kootenai Brown Pioneer Village - Pincher Creek
10:00 am - 11:30 am	Colourful Characters Program
11:30 am - 11:45 am	Snack
11:45 pm - 1:00 pm	Activity Centres
1:00 pm - 1:30 pm	BBQ Lunch
1:45 pm - 4:00 pm	Bus to Connect Charter School

Packing List

All items should fit in one duffle bag with the exception of the sleeping gear.

Please makes sure everything is clearly labeled.

Clothing	Daypack	
☐ Warm pyjamas	☐ Bagged lunch for first day	
☐ Slippers/slipper socks	☐ Water bottle	
2-3 pairs of underwear	Book	
2-3 pairs of sport socks	Asthma inhaler (if needed)	
☐ 1-2 pairs of jeans/pants		
1 pair of shorts	Extra (optional)	
1-2 T-shirts	Sunglasses	
Light jacket or hoodie	Comb or brush Travel games or cards	
☐ Warm jacket		
☐ Waterproof rain jacket	Travel games of cards	
Gloves or mittens	Extra (recommended)	
Toque	Waterproof rain pants	
☐ Sun hat	Rubber boots	
Comfortable walking shoes or runners	Bag for laundry	
	ag for facility	
Toiletries:		
☐ Toothbrush and toothpaste	* Please do not send any electronic devices or cell phones	
Soap - in a container		
☐ Hand towel		
Sunscreen		
Lip balm		
☐ Bug repellant		
Sleeping Gear:		
☐ Sleeping bag		
☐ Foamy - students will be sleeping on the floor		
Small pillow		
☐ Small flashlight		